MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from a female patient due to a refractive error and unexpected post op refraction.There was no incision enlargement and no vitrectomy required.The lens was replaced with the same model, same size lens.However, during this replacement, the lens went into the eye upside down.This lens was removed and replaced with a non-amo device.No further information was provided.This report will capture serial number (b)(4) and a separate mdr report will be filed for the replacement lens.
 
Additional Manufacturer Narrative
Age/date of birth: (b)(6) 1935.Device evaluation: the product was not received for evaluation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 4/10/2017.Device returned to manufacturer? yes.Device evaluation: the product was received for evaluation.Only a half of the lens was received with its haptic, this condition is typically of an explanted or removed lens.The reported complaint could not be verified due to the condition of the lens.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6382601
Report Number2648035-2017-00418
Device Sequence Number773314
Product Code HQL
UDI-Device Identifier05050474530645
UDI-Public(01)05050474530645(17)200921
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/21/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date05/08/2017
06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR